Alert archive / Connecticut / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

July 9, 2021

NWS Boston/Norton, MA issued this special weather statement at Jul 9, 2021, 7:47 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 7:47 PM EDT (23:47 UTC)
Expired
Jul 9, 2021, 8:30 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA

The radar

The Brookhaven radar (KOKX), 120 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS81 KBOX 092347
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
747 PM EDT Fri Jul 9 2021
 
CTZ002-003-100030-
Hartford CT-Tolland CT-
747 PM EDT Fri Jul 9 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 747 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Hartford, or 7 miles northeast of Torrington, moving east at 25
mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Enfield, Vernon,
Windsor, South Windsor, Simsbury, Bloomfield, Avon, Suffield, East
Longmeadow, Ellington, Windsor Locks, Somers, Granby, East Windsor,
Canton and Southwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4201 7302 4202 7281 4200 7280 4200 7277
      4202 7276 4203 7261 4202 7259 4204 7250
      4177 7247 4178 7302 4180 7301 4181 7295
      4188 7295 4190 7291 4197 7289 4197 7303
TIME...MOT...LOC 2347Z 264DEG 23KT 4188 7300 

$$

Belk

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 5:02 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 9, 5:02 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
502 PM EDT Fri Jul 9 2021

.SYNOPSIS...
With Elsa departing, the weather across the region for the
weekend and through much of next week will feature fairly
typical summer conditions, with scattered mainly afternoon
showers or thunderstorms most days. Seasonable temperatures
over the weekend will begin to trend upward by mid week, with
hot and humid conditions expected by then. .

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
445 pm update...

Bye Elsa. No desire to keep you hanging around and we are fine
with letting you go. It has transitioned into an extra-
tropical system and is quickly pushing away from the region. All
tropical headlines have come down. Our forecasts worked out
pretty well, with the strongest of winds primarily across the
southeast portion of our forecast area. Of course, a swath of
heavy rain -- lots of 2-4" reports -- from central CT over into
northeastern MA. As all that rain works it's way into the river
system, we will be watching for river rises, with some expected
to go into flood.

Near term concern will be convection bubbling up to our west
across New York state. Some hi-res guidance, especially the
HRRR, is suggesting that the convection will hold together and
trek across parts of the area, primarily south of I-90/Mass Pike
this evening into the post- midnight hours. Used a blend of
guidance to paint in 25-40% PoPs for that area. Not concerned
about severe weather, however the airmass is still very juiced,
so local downpours are the main threat from the convection.
Given all the rain that we received today, the soils are
saturated, so localized flooding could occur quickly. Not enough
confidence to continue the flash flood watch, but something we
will be watching closely. Apparently no rest for the weary.

Otherwise guidance suggests we'll have some low clouds and fog
developing overnight. Given the moist airmass and relatively
light winds overnight, I don't see any reason to disagree, so
have patchy fog mentioned. &&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
445 pm update...

Relatively tranquil, at least compared to today. Near normal
temperatures, but still a touch of humid conditions, especially
southern areas. Hi-res models show some surface based
instability developing along with some convection. Stuck with a
blend of guidance and have some 30-40% PoPs across the region,
especially central and eastern areas. Basically a typical summer
day situation. Quiet Saturday night with lows dropping into the
lower to mid 60s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
430 AM update...

Highlights

* Unsettled with scattered showers and storms most days. Best chance
  for widespread precipitation is late Sunday into Monday.

* Seasonable temperatures into early next week. Temperatures
  trending upward for mid to late week.

Ridge axis builds into the eastern Great Lakes on Sunday, but will
have a cutoff low situated over the Mid to Upper Mississippi River
Valley. Heights will continue to rise into early next week, but have
some uncertainty with how quickly the cutoff lifts out. Should see
several shortwaves eject into the region from the cutoff into early
next week. Less certain how things evolve mid to late in the week
given the differences with respect to the cutoff lifting out. Should
see increasing southwesterly flow, which will bring warmer air into
southern New England.

Sunday through Monday...

Confidence in the forecast higher during this timeframe given there
is pretty good model agreement. Ridge axis builds into the region on
Sunday into Monday. The first shortwave lifts into southern New
England on Sunday and slowly lifts into northern New England by late
Monday. Will have a frontal boundary south of the region that
becomes a warm front and begins lifting northward on Sunday. The
front may still remain nearby or south of the region on Monday.

Have kept slight chance to chances of precipitation on Sunday with
the ridge building overhead and shortwave energy lifting in.
Thinking there will be better opportunities late on Sunday through
Monday with the frontal boundary closer to southern New England.

Will have better upper level support being in the equatorward
entrance region late on Sunday into early Monday where have chances
to likely precip. Given the prolonged southwesterly flow will have a
surge of 1.5-2.25 inch PWATS late on Sunday into Monday. Given warm
cloud layer depths are between 3.5-4.5 km could have some heavy rain
with any showers/storms. Nearly identical temperature wise on Sunday
and Monday with 925 hPa temperatures between 16-18 Celsius. Highs
around seasonable with readings in the mid 70s to the low 80s.

Tuesday through Thursday...

Daily chances of isolated to scattered showers and thunderstorms
across the region during this window. Should see the warm frontal
boundary lift through on Tuesday and should be within the warm
sector for Wednesday/Thursday. Don't appear to be any washouts in
this timeframe, but will have increasing instability. Deep layer
shear appears to be limited, so not anticipating an organized
convective threat at this point in time. High temperatures in the
80s for Wednesday and Thursday with 925 hPa temps between 20-25
Celsius.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z Update

Overall moderate confidence.

Elsa is quickly moving across SE MA as I type this sentence.
Strongest winds have remained southeast of the center. Expecting
the band of rain to move off the east coast of MA about 22z, and
similarly the stronger winds will be diminishing over the next
4-6 hours. As the rain ends, we will see a mix of MVFR and VFR
conditions into the evening. Can't rule out a few showers
developing across far western MA and CT prior to 00z. Guidance
suggest a few of these showers will trek across the southern
part of the area overnight, so have low probabilities of rain in
the forecast overnight. Net result from a TAF perspective is the
mention of VCSH in a few of the TAFs.

Main forecast problem overnight is the development of low clouds
and fog. Most guidance suggests pretty widespread development of
stratus and fog -- some with LIFR conditions. Kept it to IFR for
most areas, with 1-3SM visibilities and ceilings below 800ft.
But it may not be that bad. Or it might be worse. Future
forecasts will hopefully fine tune these details.

We should see IFR/MVFR conditions lift to VFR tomorrow morning
in most areas, though IFR with low clouds should continue much
of the day for coastal locations like ACK, FMH and HYA. Light
winds should give way to onshore sea breezes by late morning.

KBOS TAF...moderate confidence in TAF. Conditions will rapidly
improve by about 22z. Uncertainty in the development of fog and
low clouds overnight. Sea breeze should develop by 15z Saturday.

KBDL TAF...Moderate confidence. Potential for brief shower or
thunderstorm between 21-02z. Uncertainty in the development of
fog and low clouds overnight.

Outlook /Sunday through Wednesday/...

Sunday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.

Sunday Night through Monday: Mainly MVFR, with areas VFR
possible. Chance SHRA.

Monday Night: Mainly MVFR, with local VFR possible. SHRA.

Tuesday: Mainly MVFR, with local VFR possible. Chance SHRA.

Tuesday Night: Mainly MVFR, with local IFR possible. Chance
SHRA.

Wednesday: Mainly MVFR, with local IFR possible. Chance SHRA,
isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Conditions will be improving overnight and Saturday. Will still
take some time for the seas to calm down, so a Small Craft
Advisory will be hoisted for the overnight hours. Generally
light winds Saturday and Saturday night

Outlook /Sunday through Wednesday/...

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Sunday Night through Monday: Winds less than 25 kt. Seas
locally approaching 5 ft. Chance of rain showers.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Rain showers likely.

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.

Tuesday Night through Wednesday: Winds less than 25 kt. Areas
of seas approaching 5 ft. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 4 PM EDT this afternoon for CTZ002>004.
MA...Tropical Storm Warning for MAZ007-013>024.
     Flash Flood Watch until 4 PM EDT this afternoon for MAZ002>021-
     026.
RI...Tropical Storm Warning for RIZ001>008.
     Flash Flood Watch until 4 PM EDT this afternoon for RIZ001>007.
MARINE...Tropical Storm Warning for ANZ230>237-250-251-254>256.
&&

SYNOPSIS...Nash
NEAR TERM...Nash
SHORT TERM...Nash
LONG TERM...BL/BW
AVIATION...BW/Nash
MARINE...BW/Nash
Hazardous weather outlook, Jul 9, 7:18 PM EDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
718 PM EDT Fri Jul 9 2021

CTZ002>004-MAZ002>024-026-RIZ001>007-102330-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
718 PM EDT Fri Jul 9 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

Will need to be concerned about lingering flooding issues, especially
if there is more heavy rainfall from showers arriving from the west.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Will need to monitor area waterways closely this weekend as we
continue to dry out from the rainfall of Elsa.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-102330-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
718 PM EDT Fri Jul 9 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 9, 2:06 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
206 PM EDT FRI JUL 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            WORCESTER               42.27N  71.81W
07/09/2021                   WORCESTER          MA   BROADCAST MEDIA

            MEDIA REPORTS FLOODING ON ROUTE 146 IN WORCESTER WITH A
            PERSON ABANDONING HIS VAN. PICTURE ON SOCIAL MEDIA
            CONFIRMS.

&&

EVENT NUMBER BOX2102647

GAUCHER
Local storm report, Jul 9, 2:09 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
209 PM EDT FRI JUL 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     FLOOD            MILLBURY                42.19N  71.76W
07/09/2021                   WORCESTER          MA   LAW ENFORCEMENT

            ROUTE 146 NORTHBOUND AT ROUTE 122A IS CLOSED DUE TO
            FLOODING. REPORTED BY AMATEUR RADIO.

&&

EVENT NUMBER BOX2102648

GAUCHER
Local storm report, Jul 9, 2:11 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
211 PM EDT FRI JUL 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TROPICAL STORM   MEDWAY                  42.13N  71.40W
07/09/2021                   NORFOLK            MA   AMATEUR RADIO

            LARGE BRANCHES DOWN AT WILDEBROOK ROAD AND SUMMER
            STREET.

&&

EVENT NUMBER BOX2102649

GAUCHER
Local storm report, Jul 9, 2:12 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
212 PM EDT FRI JUL 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     FLOOD            WINTHROP                42.38N  70.98W
07/09/2021                   SUFFOLK            MA   AMATEUR RADIO

            FRANKLIN STREET CLOSED DUE TO FLOODING.

1024 AM     TROPICAL STORM   FAIRHAVEN               41.64N  70.90W
07/09/2021                   BRISTOL            MA   LAW ENFORCEMENT

            TREE LIMB DOWN ON WIRES NEAR WASHINGTON STREET AT
            WALNUT STREET. REPORTED BY AMATEUR RADIO.

1050 AM     TROPICAL STORM   PLYMOUTH                41.96N  70.68W
07/09/2021                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN ACROSS M ROAD, WHICH CONNECTS RT. 3 AND 3A.

1100 AM     TROPICAL STORM   FALL RIVER              41.71N  71.11W
07/09/2021                   BRISTOL            MA   LAW ENFORCEMENT

            LARGE BRANCH DOWN ON BOWEN ST AT SLADE STREET THAT
            REQUIRED DPW TO REMOVE FROM ROAD. REPORTED BY AMATEUR
            RADIO.

1105 AM     TROPICAL STORM   DARTMOUTH               41.57N  71.00W
07/09/2021                   BRISTOL            MA   FIRE DEPT/RESCUE

            LARGE TREE AND WIRES DOWN AT SUNVIEW TERRACE. REPORTED
            BY AMATEUR RADIO.

1105 AM     TROPICAL STORM   NEW BEDFORD             41.66N  70.94W
07/09/2021                   BRISTOL            MA   LAW ENFORCEMENT

            TREE AND POWER LINES DOWN ON GARDNER STREET. REPORTED
            BY AMATEUR RADIO.

1124 AM     TROPICAL STORM   MASHPEE                 41.65N  70.48W
07/09/2021                   BARNSTABLE         MA   LAW ENFORCEMENT

            LARGE TREE DOWN ON WIRES IN THE AREA OF ASHUMET AVE.
            REPORTED BY AMATEUR RADIO.

1128 AM     TROPICAL STORM   WESTPORT                41.67N  71.10W
07/09/2021                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON HIXBRIDGE ROAD.

1147 AM     FLOOD            WORCESTER               42.27N  71.81W
07/09/2021                   WORCESTER          MA   FIRE DEPT/RESCUE

            SOUTHGATE STREET BETWEEN SOUTHBRIDGE STREET AND GARDNER
            STREET IS CLOSED DUE TO FLOODING. REPORTED BY AMATEUR
            RADIO.

1203 PM     FLOOD            NEWTON                  42.33N  71.21W
07/09/2021                   MIDDLESEX          MA   FIRE DEPT/RESCUE

            ALBERMARLE ROAD FROM CRAFTS STREET TO WATERTOWN STREET
            IS CLOSED DUE TO FLOODING. REPORTED BY AMATEUR RADIO.

1205 PM     TROPICAL STORM   ORLEANS                 41.79N  70.00W
07/09/2021                   BARNSTABLE         MA   AMATEUR RADIO

            TREE DOWN IN THE AREA OF THE 200 BLOCK OF ROUTE 28.

1205 PM     FLOOD            LYNN                    42.47N  70.96W
07/09/2021                   ESSEX              MA   LAW ENFORCEMENT

            CARS STUCK IN STREET FLOODING ON THE ROUTE 107 BRIDGE.
            REPORTED BY AMATEUR RADIO.

1209 PM     FLOOD            SHARON                  42.12N  71.18W
07/09/2021                   NORFOLK            MA   LAW ENFORCEMENT

            CANTON STREET UNDERPASS IS BEING CLOSED DUE TO
            FLOODING. REPORTED BY AMATEUR RADIO.

1214 PM     FLOOD            WORCESTER               42.27N  71.81W
07/09/2021                   WORCESTER          MA   AMATEUR RADIO

            CAMBRIDGE STREET FROM QUINSIGAMOND AVE TO MCKEON ROAD
            CLOSED DUE TO FLOODING.

1215 PM     FLOOD            MELROSE                 42.45N  71.06W
07/09/2021                   MIDDLESEX          MA   LAW ENFORCEMENT

            SYLVAN STREET FROM MAIN TO MOUNT VERNON STREET CLOSED
            DUE TO FLOODING. REPORTED BY AMATEUR RADIO.

1222 PM     FLOOD            FRAMINGHAM              42.31N  71.44W
07/09/2021                   MIDDLESEX          MA   AMATEUR RADIO

            GATES ROAD NEAR PARKER IS IMPASSABLE DUE TO FLOODING
            AND IS CLOSED. CAR STUCK IN STREET FLOODING AT ROUTE 9
            AND ROUTE 126.

1234 PM     FLOOD            PEABODY                 42.53N  70.97W
07/09/2021                   ESSEX              MA   AMATEUR RADIO

            WALNUT STREET CLOSED DUE TO FLOODING.

1237 PM     TROPICAL STORM   YARMOUTH                41.71N  70.23W
07/09/2021                   BARNSTABLE         MA   AMATEUR RADIO

            TREE DOWN ON WEST YARMOUTH ROAD AT BUCK ISLAND ROAD.

0100 PM     FLOOD            DANVERS                 42.57N  70.95W
07/09/2021                   ESSEX              MA   AMATEUR RADIO

            FLOODING BETWEEN 30 AND 40 SHERWOOD AVE, ROAD CLOSED.

0105 PM     TROPICAL STORM   DENNIS                  41.73N  70.20W
07/09/2021                   BARNSTABLE         MA   FIRE DEPT/RESCUE

            CENTER STREET AT ROUTE 28, WIRES DOWN. SECOND LOCATION
            ON CENTER STREET, TREE AND WIRES DOWN BLOCKING A
            DRIVEWAY. REPORTED BY AMATEUR RADIO.

0125 PM     TROPICAL STORM   BOURNE                  41.73N  70.61W
07/09/2021                   BARNSTABLE         MA   LOCAL OFFICIAL

            PLYMOUTH HEIGHTS ROAD AT DEACONESS LANE CLOSED BECAUSE
            OF A TREE DOWN, PER BOURNE DPW. REPORTED BY AMATEUR
            RADIO.

0128 PM     FLOOD            WORCESTER               42.27N  71.81W
07/09/2021                   WORCESTER          MA   AMATEUR RADIO

            HIGGINS STREET AT EAMES ROAD FLOODED AND IMPASSABLE.

0135 PM     TROPICAL STORM   YARMOUTH                41.71N  70.23W
07/09/2021                   BARNSTABLE         MA   FIRE DEPT/RESCUE

            LARGE OAK TREE DOWN ON WIRES AND HOUSE ON NORTH MAIN
            STREET, NEAR MARLIN WAY. REPORTED BY AMATEUR RADIO.

0140 PM     TROPICAL STORM   MEDWAY                  42.13N  71.40W
07/09/2021                   NORFOLK            MA   AMATEUR RADIO

            LARGE BRANCHES DOWN AT WILDEBROOK ROAD AND SUMMER
            STREET.

0147 PM     FLOOD            MILLBURY                42.19N  71.76W
07/09/2021                   WORCESTER          MA   LAW ENFORCEMENT

            ROUTE 146 NORTHBOUND AT ROUTE 122A IS CLOSED DUE TO
            FLOODING. REPORTED BY AMATEUR RADIO.

0200 PM     FLOOD            WORCESTER               42.27N  71.81W
07/09/2021                   WORCESTER          MA   BROADCAST MEDIA

            MEDIA REPORTS FLOODING ON ROUTE 146 IN WORCESTER WITH A
            PERSON ABANDONING HIS VAN. PICTURE ON SOCIAL MEDIA
            CONFIRMS.

&&

EVENT NUMBER BOX2102624 BOX2102625 BOX2102629 BOX2102626 BOX2102627
BOX2102628 BOX2102630 BOX2102631 BOX2102632 BOX2102638 BOX2102633
BOX2102639 BOX2102640 BOX2102635 BOX2102641 BOX2102634 BOX2102637
BOX2102636 BOX2102645 BOX2102642 BOX2102643 BOX2102644 BOX2102646
BOX2102649 BOX2102648 BOX2102647

Gaucher
Local storm report, Jul 9, 2:46 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
246 PM EDT FRI JUL 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     FLOOD            WORCESTER               42.27N  71.81W
07/09/2021                   WORCESTER          MA   LAW ENFORCEMENT

            SECTION OF GRAFTON STREET CLOSED DUE TO FLOODING.
            REPORTED BY AMATEUR RADIO.

&&

EVENT NUMBER BOX2102650

GAUCHER
Special weather statement, Jul 9, 7:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
747 PM EDT Fri Jul 9 2021

CTZ002-003-100030-
Hartford CT-Tolland CT-
747 PM EDT Fri Jul 9 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 747 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Hartford, or 7 miles northeast of Torrington, moving east at 25
mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Enfield, Vernon,
Windsor, South Windsor, Simsbury, Bloomfield, Avon, Suffield, East
Longmeadow, Ellington, Windsor Locks, Somers, Granby, East Windsor,
Canton and Southwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4201 7302 4202 7281 4200 7280 4200 7277
      4202 7276 4203 7261 4202 7259 4204 7250
      4177 7247 4178 7302 4180 7301 4181 7295
      4188 7295 4190 7291 4197 7289 4197 7303
TIME...MOT...LOC 2347Z 264DEG 23KT 4188 7300

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:19 AM EDTFlash Flood WarningBOXHampden, Hampshire6 hr
Jul 9, 9:11 AM EDTFlash Flood WarningBOXBristol, Middlesex, Norfolk, Worcester7 hr
Jul 9, 9:32 AM EDTFlash Flood WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk6 hr
Jul 9, 12:19 PM EDTRiver Flood WarningBOXNorfolk, Suffolk4 hr
Jul 9, 12:19 PM EDTRiver Flood WarningBOXEssex8 hr
Jul 9, 12:19 PM EDTRiver Flood WarningBOXMiddlesex37 hr
Jul 9, 2:24 PM EDTAreal Flood WarningBOXHampden, Worcester8 hr
Jul 9, 3:24 PM EDTAreal Flood WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk5 hr
Jul 9, 3:41 PM EDTAreal Flood WarningBOXBristol, Middlesex, Norfolk, Worcester5 hr
Jul 9, 4:52 PM EDTSmall Craft AdvisoryBOX22 hr
Jul 9, 7:50 PM EDTSpecial Weather StatementBOXHampden40 min
Jul 9, 5:33 AM EDTRiver Flood WarningBOXKent, Providence21 hr
Jul 9, 12:28 PM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region3 hr

Nearby

Special Weather Statements in Connecticut, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.